Alert archive / Washington / River Flood Warnings in 2016

River Flood Warning 43, NWS Seattle, WA

November 25, 2016Thurston County, Washington

NWS Seattle, WA issued this river flood warning at Nov 25, 2016, 6:19 AM PST for Thurston County, Washington. It took effect at Nov 25, 2016, 9:16 AM PST. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Nov 25, 2016, 6:19 AM PST (14:19 UTC)
In effect from
Nov 25, 2016, 9:16 AM PST
Expired
Nov 26, 2016, 6:30 AM PST
In force
21 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Minor

County Thurston County, WA

The radar

The Langley Hill radar (KLGX), 112 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skookumchuck River near Bucoda (BCDW1). The gauge peaked at 14.59 ft at Nov 25, 2016, 4:00 PM PST.

actionminormoderate10020011/2511/2611/27
Action stage
209.5 ft
Minor stage
211.5 ft
Moderate stage
213 ft
Major stage
215 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12026400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

530 
WGUS46 KSEW 251419
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
619 AM PST FRI NOV 25 2016

...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...

  Skookumchuck River near Bucoda affecting Thurston County.

.Flood Bulletin No. 5

Runoff from heavy rains yesterday and last night will drive the
Skookumchuck river near Bucoda above flood stage this morning. The
river will recede below flood stage later today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC067-252319-
/O.NEW.KSEW.FL.W.0043.161125T1716Z-161126T0403Z/
/BCDW1.1.ER.161125T1716Z.161125T1800Z.161125T1903Z.NO/
619 AM PST FRI NOV 25 2016

The National Weather Service in Seattle has issued a 

* Flood Warning for 
  The Skookumchuck River near Bucoda
* from this morning to this evening.
* At  5:45 AM Friday the stage was 12.8 feet.
* Flood stage is 13.5 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 8 AM Friday
  and crest near 13.7 feet around 10 AM Friday. The river will
  fall below flood stage late this morning.
* Impact...At 13.5 feet...the Skookumchuck River in Thurston County 
  will flood a few roads and low pasture lands near Bucoda.

&&

LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293 4688 12278
      4692 12260       

$$
4 follow-up statements
734 
WGUS86 KSEW 251828
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1028 AM PST FRI NOV 25 2016

...The Flood Warning continues for the following rivers in 
Washington...

  Skookumchuck River near Bucoda affecting Thurston County.

.Flood Bulletin No. 6

                Central West Region

Runoff from heavy rains yesterday and last night drove the
Skookumchuck river near Bucoda above flood stage this morning. The
river will crest late this afternoon and fall below flood stage
Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC067-260228-
/O.EXT.KSEW.FL.W.0043.000000T0000Z-161126T2126Z/
/BCDW1.1.ER.161125T1630Z.161126T0000Z.161126T1226Z.NO/
1028 AM PST FRI NOV 25 2016

...Flood Warning extended until Saturday afternoon...

The Flood Warning continues for
  The Skookumchuck River near Bucoda
* Until Saturday afternoon.
* At  9:45 AM Friday the stage was 13.8 feet.
* Flood stage is 13.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 14.8 feet
  around 4 PM Friday. The river will fall below flood stage early 
  Saturday morning.
* Impact...At 13.5 feet...the Skookumchuck River in Thurston County 
  will flood a few roads and low pasture lands near Bucoda.

&&

LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293 4688 12278
      4692 12260       

$$

Albrecht
www.weather.gov/seattle
283 
WGUS86 KSEW 260027
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
427 PM PST FRI NOV 25 2016

...The Flood Warning continues for the following rivers in 
Washington...

  Skokomish River near Potlatch affecting Mason County.
  Skookumchuck River near Bucoda affecting Thurston County.
  Chehalis River near Grand Mound affecting Thurston County.

.Flood Bulletin No. 9

Runoff from heavy rain that fell Wednesday through Thursday night 
has driven some rivers in Western Washington above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC045-260827-
/O.EXT.KSEW.FL.W.0042.000000T0000Z-161126T1329Z/
/SRPW1.1.ER.161124T1433Z.161125T0930Z.161126T0429Z.NR/
427 PM PST FRI NOV 25 2016

The Flood Warning continues for
  The Skokomish River near Potlatch
* Until late tonight.
* At  4:15 PM Friday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river has crested and will continue to fall to below
  flood stage late tonight.
* Impact...At 17.0 feet...the Skokomish River will cause widespread 
  flooding of pasture lands...with water flowing quickly over West 
  Bourgault Road and Skokomish Valley Road.

&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
      4738 12340       

$$

WAC067-260827-
/O.EXT.KSEW.FL.W.0043.000000T0000Z-161126T2126Z/
/BCDW1.1.ER.161125T1630Z.161125T2330Z.161126T1226Z.NO/
427 PM PST FRI NOV 25 2016

The Flood Warning continues for
  The Skookumchuck River near Bucoda
* Until Saturday afternoon.
* At  3:45 PM Friday the stage was 14.6 feet.
* Flood stage is 13.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 14.6 feet at 3 PM Friday and will 
  continue to fall to below flood stage early Saturday morning.
* Impact...At 13.5 feet...the Skookumchuck River in Thurston County 
  will flood a few roads and low pasture lands near Bucoda.

&&

LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293 4688 12278
      4692 12260       

$$

WAC067-260827-
/O.EXT.KSEW.FL.W.0044.161125T2100Z-161127T1508Z/
/CGMW1.1.ER.161125T2130Z.161126T1800Z.161127T0608Z.NO/
427 PM PST FRI NOV 25 2016

The Flood Warning continues for
  The Chehalis River near Grand Mound
* Until Sunday morning.
* At  4:00 PM Friday the stage was 14.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 14.8 feet
  around 10 AM Saturday. The river will fall below flood stage 
  Saturday night.
* Impact...At 14.0 feet...the Chehalis River in Thurston County will 
  flood several roads in Independence Valley including James Road...
  Independence Road and Moon road. Flood waters will also cover 
  nearby farm lands.

&&

LAT...LON 4672 12305 4677 12315 4682 12340 4693 12318 4690 12304
      4681 12289       

$$

Albrecht
www.weather.gov/seattle
427 
WGUS86 KSEW 260658
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1058 PM PST FRI NOV 25 2016

...The Flood Warning continues for the following rivers in 
Washington...

  Skokomish River near Potlatch affecting Mason County.
  Skookumchuck River near Bucoda affecting Thurston County.
  Chehalis River near Grand Mound affecting Thurston County.

.Flood Bulletin No. 10

                Olympic Peninsula Region
                South West Region

Runoff from heavy rain that fell Wednesday through Thursday night 
has driven some rivers in western Washington above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC045-261558-
/O.EXT.KSEW.FL.W.0042.000000T0000Z-161126T1632Z/
/SRPW1.1.ER.161124T1433Z.161125T0930Z.161126T0732Z.NR/
1058 PM PST FRI NOV 25 2016

...Flood Warning extended until Saturday morning...

The Flood Warning continues for
  The Skokomish River near Potlatch
* Until Saturday morning.
* At 10:30 PM Friday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river has crested and will continue to fall to below
  flood stage tonight.
* Impact...At 17.0 feet...the Skokomish River will cause widespread 
  flooding of pasture lands...with water flowing quickly over West 
  Bourgault Road and Skokomish Valley Road.

&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
      4738 12340       

$$

WAC067-261558-
/O.EXT.KSEW.FL.W.0043.000000T0000Z-161126T1705Z/
/BCDW1.1.ER.161125T1630Z.161126T0015Z.161126T0805Z.NO/
1058 PM PST FRI NOV 25 2016

The Flood Warning continues for
  The Skookumchuck River near Bucoda
* Until Saturday morning.
* At  9:45 PM Friday the stage was 14.0 feet.
* Flood stage is 13.5 feet.
* Minor flooding is occurring.
* Forecast...The river crested at 14.6 feet at 4 PM Friday and will 
  continue to fall to below flood stage early Saturday morning.
* Impact...At 13.5 feet...the Skookumchuck River in Thurston County 
  will flood a few roads and low pasture lands near Bucoda.

&&

LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293 4688 12278
      4692 12260       

$$

WAC067-261557-
/O.EXT.KSEW.FL.W.0044.000000T0000Z-161127T1103Z/
/CGMW1.1.ER.161125T2130Z.161126T1200Z.161127T0203Z.NO/
1058 PM PST FRI NOV 25 2016

The Flood Warning continues for
  The Chehalis River near Grand Mound
* Until late Saturday night.
* At 10:00 PM Friday the stage was 14.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 14.6 feet
  around 4 AM Saturday. The river will fall below flood stage 
  Saturday evening.
* Impact...At 14.0 feet...the Chehalis River in Thurston County will 
  flood several roads in Independence Valley including James Road...
  Independence Road and Moon road. Flood waters will also cover 
  nearby farm lands.

&&

LAT...LON 4672 12305 4677 12315 4682 12340 4693 12318 4690 12304
      4681 12289       

$$
458 
WGUS86 KSEW 261430
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
630 AM PST SAT NOV 26 2016

...The Flood Warning has ended for the following rivers in 
Washington...

  Skookumchuck River near Bucoda affecting Thurston County.

...The Flood Warning continues for the following rivers in 
Washington...

  Skokomish River near Potlatch affecting Mason County.
  Chehalis River near Grand Mound affecting Thurston County.

.Flood Bulletin No. 11

                Olympic Peninsula Region
                South West Region

Runoff from heavy rain that fell Wednesday through Thursday 
night...as well as from additional rainfall from Friday night and
this morning...has driven some rivers in Western Washington above
flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC045-262322-
/O.EXT.KSEW.FL.W.0042.000000T0000Z-161126T2322Z/
/SRPW1.1.ER.161124T1433Z.161125T0930Z.161126T1422Z.NR/
630 AM PST SAT NOV 26 2016

...Flood Warning extended until this afternoon...

The Flood Warning continues for
  The Skokomish River near Potlatch
* Until this afternoon.
* At  5:45 AM Saturday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river has crested and will continue to fall to below
  flood stage this morning.
* Impact...At 17.0 feet...the Skokomish River will cause widespread 
  flooding of pasture lands...with water flowing quickly over West 
  Bourgault Road and Skokomish Valley Road.

&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
      4738 12340       

$$

WAC067-261500-
/O.CAN.KSEW.FL.W.0043.000000T0000Z-161126T1705Z/
/BCDW1.1.ER.161125T1630Z.161126T0015Z.161126T0758Z.NO/
630 AM PST SAT NOV 26 2016

The Flood Warning has ended for
  The Skookumchuck River near Bucoda
* At  5:45 AM Saturday the stage was 12.0 feet.
* Flood stage is 13.5 feet.
* Fell below flood stage last night.
* Forecast...The river fell below flood stage 11:58 PM Friday last 
  night and will continue to fall.


&&

LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293 4688 12278
      4692 12260       

$$

WAC067-262330-
/O.EXT.KSEW.FL.W.0044.000000T0000Z-161127T1122Z/
/CGMW1.1.ER.161125T2130Z.161126T0930Z.161127T0222Z.NO/
630 AM PST SAT NOV 26 2016

...Flood Warning extended until late tonight...

The Flood Warning continues for
  The Chehalis River near Grand Mound
* Until late tonight.
* At  6:00 AM Saturday the stage was 14.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 14.5 feet at 1 AM Saturday and will
  continue to fall to below flood stage this evening.
* Impact...At 14.0 feet...the Chehalis River in Thurston County will 
  flood several roads in Independence Valley including James Road...
  Independence Road and Moon road. Flood waters will also cover 
  nearby farm lands.

&&

LAT...LON 4672 12305 4677 12315 4682 12340 4693 12318 4690 12304
      4681 12289       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 25, 2:51 AM PST, 3 hours 28 minutes earlier.

Area forecast discussion, Nov 25, 2:51 AM PST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
251 AM PST Fri Nov 25 2016

.SYNOPSIS...There will be a break in the wet weather today, with
an upper trough bringing more rain and mountain snow late tonight
and Saturday. After another break on Sunday, a generally wet
pattern will resume Sunday night and continue through midweek.

&&

.SHORT TERM...Today will be mainly dry in the wake of a front.
Winds are currently easing and snow in the mountains is tapering.
Some showers will linger today, mainly over the mountains.

A frontal system will spread rain into the area from the south
tonight. There will also be another round of snow for the
mountains - highest for the volcanoes where advisory amounts look
likely. The GFS is bringing a fairly deep low right across
Western Washington Saturday morning which would suggest a wind
event. However, all other models are much weaker. The GFS is being
discounted again for now. It will likely be a bit breezy.

An upper trough will be over the area on Saturday with showers
likely. High pressure aloft will move over the area Sunday for a
mainly dry day but the next frontal system will already be
spreading rain in from the west late in the day. Schneider

.LONG TERM...A frontal system will exit the area early Monday with
decreasing showers. Another wet front will reach the area later
Tuesday or Tuesday night. Models are a bit out of sync with the
timing. Showers will follow on Wednesday. Thursday should be a
relatively dry day in between weather systems. Schneider

&&

.AVIATION...A front moved through Western Washington overnight
and the rain finally turned to scattered showers. The air is
moist and somewhat unstable. Another frontal wave will move up
from the south tonight for periods of rain, and then Saturday
should be showery and cool behind the front.

KSEA...The front finally cleared the area overnight and today
should just see scattered showers and a light southerly wind that
becomes light and variable and perhaps northerly late in the day.

&&

.MARINE...Weaker systems will affect the area through the
weekend. The best chance of small craft advisory conditions will
be over the coastal waters and at the west entrance to the Strait
of Juan de Fuca. A cold front will move through the area Sunday
night.

&&

.HYDROLOGY...The Skokomish river in Mason county will remain
slightly above flood stage today and then recede below flood
stage tonight or Saturday morning.

Heavy rains over the last 24 hours has pushed several rivers in
the south sound to within a foot or two of flood stage early this
morning. The heavy rains ended a few hours ago but rivers are
still rising. Current forecasts are for all rivers to crest below
flood stage but it will be close for some and flood warnings may
be needed later this morning.

Elsewhere river flooding is not expected in the next 7 days.

A recent period of heavy weather has left area soils saturated
and very wet. USGS soil wetness indices suggest isolated
landslides are possible in favored locations.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning until 4 AM PST early this morning for
     Cascades of Pierce and Lewis Counties-Cascades of Snohomish
     and King Counties-Cascades of Whatcom and Skagit Counties-
     Olympics.

     Wind Advisory until 4 AM PST early this morning for Admiralty
     Inlet Area-San Juan County-Western Whatcom County.

PZ...Small Craft Advisory for rough bar until 3 AM PST Saturday for
     Grays Harbor Bar.

     Small Craft Advisory until 3 AM PST Saturday for Central U.S.
     Waters Strait Of Juan De Fuca-Coastal Waters From Cape
     Flattery To James Island 10 To 60 Nm-Coastal Waters From
     Cape Flattery To James Island Out 10 Nm-Coastal Waters From
     James Island To Point Grenville 10 To 60 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater Out
     10 Nm-West Entrance U.S. Waters Strait Of Juan De Fuca.

     Gale Warning until 3 AM PST early this morning for Admiralty
     Inlet-East Entrance U.S. Waters Strait Of Juan De Fuca-
     Northern Inland Waters Including The San Juan Islands-Puget
     Sound and Hood Canal.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 8:54 PM PSTGale WarningSEW6 hr
Nov 24, 8:54 PM PSTSmall Craft AdvisorySEW6 hr
Nov 24, 10:12 PM PSTWind AdvisorySEWSan Juan6 hr
Nov 25, 7:30 AM PSTFlood WatchSEWGrays Harbor, Lewis, Thurston30 hr
Nov 25, 9:29 AM PSTWinter Storm WarningSEW27 hr
Nov 25, 9:29 AM PSTWinter Weather AdvisorySEW27 hr
Nov 25, 12:02 PM PSTRiver Flood WarningSEWThurston43 hr

Nearby

River Flood Warnings in Washington, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.